4 doctors weighed in:

Darkening of the skin from using retin a (tretinoin)?

4 doctors weighed in
Dr. M. Christine Lee
Dermatology
2 doctors agree

In brief: Photosensitivity

Retin-a causes photosensitivity (increased sensitivity to the sun) which can over time without proper sun protection cause hyperpigmentation or darkening of the skin.
Retin-a is used to help improve brown spots and sun damage but it's important for one to be diligent about avoiding the sun or using proper sun protection if using retin-a.

In brief: Photosensitivity

Retin-a causes photosensitivity (increased sensitivity to the sun) which can over time without proper sun protection cause hyperpigmentation or darkening of the skin.
Retin-a is used to help improve brown spots and sun damage but it's important for one to be diligent about avoiding the sun or using proper sun protection if using retin-a.
Dr. M. Christine Lee
Dr. M. Christine Lee
Thank
Dr. Michael Fisher
Dermatology

In brief: Retin A (tretinoin) side effects

Retin-a can also cause excessive redness, swelling, blistering or crusting of the skin.
Some patients may notice a lightening or darkening of the skin.

In brief: Retin A (tretinoin) side effects

Retin-a can also cause excessive redness, swelling, blistering or crusting of the skin.
Some patients may notice a lightening or darkening of the skin.
Dr. Michael Fisher
Dr. Michael Fisher
Thank
Read more answers from doctors